Arkansas, 2001

Damaging Wind in Arkansas, June 14, 2001

June 14, 2001 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 14, 2:20 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 14, 2:20 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 PM CDT THU JUN 14 2001

OBVIOUS FORECAST CONCERN WILL BE WITH THE 1ST AND EARLY 2ND PERIODS
AS COLD FRONT MARCHES THROUGH THE STATE FROM NORTHWEST TO SOUTHEAST.
MODELS IN FAIRLY GOOD AGREEMENT ON TIMING...THOUGH ETA/NGM SEEM JUST
A BIT SLOWER. THUS...WILL HOLD ONTO POPS INTO THE DAY FRI...
ESPECIALLY OVER THE SOUTHEAST HALF OF THE FORECAST AREA.

LOOKS LIKE SEVERE WEATHER THREAT WILL BE WIDESPREAD OVERNIGHT...WITH
BEST CHANCES BEFORE MIDNIGHT OVER THE WEST AND AFTER MIDNIGHT
FURTHER EAST INTO CENTRAL...AND EVENTUALLY EASTERN AR. MISSING SOME
UPPER LEVEL DYNAMICS...BUT MID/LOWER LEVEL PARAMETERS AND
INSTABILITY ARE VERY SUPPORTIVE OF SEVERE STORMS IN EASTERN OK THIS
EVENING. SEVERE THREAT MAY DECREASE SOMEWHAT AFTER MIDNIGHT AS
HEATING WILL BE LOST AND MOST OF THE UPPER SUPPORT BRUSHES BY TO THE
NORTH. HOWEVER...STILL THINK SVR CHANCES ARE HIGH ENOUGH OVER THE
EASTERN ZONES TO WARRANT A MENTION IN THE ZONES.

WILL HANG ON TO POPS FRIDAY MORNING SOUTHEAST HALF. MAY EVEN BE
ENOUGH RESIDUAL MOISTURE ACROSS THE FAR SOUTHEAST ZONES FRI AFTERNOON
FOR SOME REDEVELOPMENT...BUT THINK MOST OF THE FORCING WILL BE EAST
OF THE REGION BY THEN.

LOOKS HIGH AND DRY SAT-MON AS UPPER HIGH BUILDS BACK IN AND TAKES
RESIDENCE. AIR WILL BE A BIT DRIER SAT-SUN...BUT WILL HEAT UP WELL
IN THE AFTERNOON. COULD SEE SOME 30-35 DEGREE DIOURNAL TEMP CHANGES
OVER THE WEEKEND. WILL STAY CLOSE TO THE AVN/NGM MOS TEMPS.

(45)

.LIT...NONE

In the hours before

Special weather statement, Jun 14, 12:00 PM CST, 3 hours 55 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
100 PM CDT THU JUN 14 2001

THERE IS A MODERATE RISK OF SEVERE WEATHER FOR WESTERN ARKANSAS
THROUGH TONIGHT...INCLUDING AREAS WEST OF HARRISON AND MENA.

THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR MOST OF ARKANSAS
THROUGH TONIGHT.

EARLY THIS AFTERNOON...A COLD FRONT EXTENDED FROM THE UPPER MIDWEST
THROUGH EASTERN KANSAS...CENTRAL OKLAHOMA AND WESTERN TEXAS. THERE
WAS A SHARP TEMPERATURE CONTRAST ALONG THE FRONT...WITH READINGS IN
THE 80S AND LOWER 90S EAST OF THE FRONT AND IN THE 60S AND 70S
BEHIND THE FRONT.

ALONG THE FRONT...SCATTERED SHOWERS AND THUNDERSTORMS WERE
DEVELOPING AROUND NOON. AS HEATING CONTINUES AHEAD OF THE
FRONT...AND WITH ABUNDANT MOISTURE AVAILABLE...THE ATMOSPHERE WILL
BECOME INCREASINGLY UNSTABLE. AS A RESULT...SHOWERS AND
THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE FRONT APPROACHES
ARKANSAS.

IT APPEARS THAT SEVERE WEATHER IS LIKELY TO OCCUR IN ARKANSAS
THROUGH TONIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE STRONG TO
DAMAGING WINDS AND DIME SIZE HAIL OR LARGER. ISOLATEYD TORNADOES ARE
ALSO POSSIBLE.

WITH A THREAT OF SEVERE WEATHER...EMERGENCY MANAGERS...STORM
SPOTTERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED
LATER THIS AFTERNOON OR TONIGHT.

46

The radar

The Little Rock radar (KLZK), 85 km away, was scanning. The volume nearest the first event began at 21:54 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, White

When
June 14, 3:55 PM CST
Where
White County, Sunnydale
Measured
50 kt (58 mph)
Reported by
GENERAL PUBLIC
Coordinates
35.450, -91.700

Thunderstorm winds blew down some large trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255124.